Alert archive / Ohio / River Flood Warnings in 2011

River Flood Warning 131, NWS Cleveland, OH

October 15, 2011Lake County, Ohio

NWS Cleveland, OH issued this river flood warning at Oct 15, 2011, 1:24 PM EDT for Lake County, Ohio. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Oct 15, 2011, 1:24 PM EDT (17:24 UTC)
Expired
Oct 16, 2011, 5:00 AM EDT
In force
16 hr
Issued by
NWS Cleveland, OH
Flood severity
Minor

County Lake County, OH

The radar

The Cleveland radar (KCLE), 61 km from the middle of the area, began a volume at 17:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Grand River at Painesville (PNVO1). The gauge peaked at 9.27 ft at Oct 15, 2011, 3:00 PM EDT.

actionminormoderate5101510/1510/1610/17
Action stage
8 ft
Minor stage
12.5 ft
Moderate stage
15 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04212100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

433 
WGUS41 KCLE 151724
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
124 PM EDT SAT OCT 15 2011

...THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN OHIO...

  GRAND RIVER AT PAINESVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE 
DEEPER THAN IT APPEARS.  TURN AROUND...DON'T DROWN!

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS AND UPDATES.


&&

OHC085-160124-
/O.NEW.KCLE.FL.W.0131.111015T1724Z-000000T0000Z/
/PNVO1.1.ER.111015T1600Z.111015T1630Z.000000T0000Z.NO/
124 PM EDT SAT OCT 15 2011

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A 

* FLOOD WARNING FOR THE GRAND RIVER AT PAINESVILLE
* THIS AFTERNOON UNTIL 6PM.
* AT 12:30 PM SATURDAY THE STAGE WAS...8.5 FEET.  THE RIVER
  SHOULD GRADUALLY FALL, AND GO BELOW THE FLOOD STAGE OF 8 FEET
  AROUND 5PM.
* AT 8.5 FEET...WATER REACHES VROOMAN ROAD.  LOWLAND FLOODING OCCURS 
  IN THE METROPARKS ALONG THE RIVER.

$$
3 follow-up statements
883 
WGUS81 KCLE 151902
FLSCLE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CLEVELAND OH
302 PM EDT SAT OCT 15 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OHIO...

  GRAND RIVER AT PAINESVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE 
DEEPER THAN IT APPEARS.  TURN AROUND...DON'T DROWN!

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS AND UPDATES.


&&

OHC085-160302-
/O.EXT.KCLE.FL.W.0131.000000T0000Z-111017T0600Z/
/PNVO1.1.ER.111015T1600Z.111016T0000Z.111017T0000Z.NO/
302 PM EDT SAT OCT 15 2011

THE FLOOD WARNING CONTINUES FOR
  THE GRAND RIVER AT PAINESVILLE.
* AT  2:30 PM SATURDAY THE STAGE WAS 9.2 FEET. 
* FLOOD STAGE IS 8.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 9.8 FEET BY THIS 
  EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY EVENING.
* AT 8.5 FEET...WATER REACHES VROOMAN ROAD.  LOWLAND FLOODING OCCURS 
  IN THE METROPARKS ALONG THE RIVER.
* AT 8.0 FEET...WATER LEVELS WILL OVERRUN THE BANKS ALONG THE 
  METROPARK SOUTH OF PAINESVILLE. VROOMAN ROAD WILL BE THREATENED. 

$$
306 
WGUS81 KCLE 160218
FLSCLE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CLEVELAND OH
1018 PM EDT SAT OCT 15 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OHIO...

  GRAND RIVER AT PAINESVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE 
DEEPER THAN IT APPEARS.  TURN AROUND...DON'T DROWN!

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS AND UPDATES.

&&

OHC085-161018-
/O.EXT.KCLE.FL.W.0131.000000T0000Z-111016T1144Z/
/PNVO1.1.ER.111015T1600Z.111015T2230Z.111016T0544Z.NO/
1018 PM EDT SAT OCT 15 2011

THE FLOOD WARNING CONTINUES FOR
  THE GRAND RIVER AT PAINESVILLE.
* AT  9:30 PM SATURDAY THE STAGE WAS 7.9 FEET. 
* FLOOD STAGE IS 8.0 FEET. 
* MINOR FLOODING IS FORECAST.
* THE RIVER LEVEL AT THE PAINESVILLE WILL FLUCTUATE NEAR FLOOD STAGE 
  OVERNIGHT AND THEN BEGIN TO DROP SUNDAY MORNING.
* AT 8.0 FEET...WATER LEVELS WILL OVERRUN THE BANKS ALONG THE 
  METROPARK SOUTH OF PAINESVILLE. VROOMAN ROAD WILL BE THREATENED. 

$$
155 
WGUS81 KCLE 160900
FLSCLE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CLEVELAND OH
500 AM EDT SUN OCT 16 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN OHIO...

  GRAND RIVER AT PAINESVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE 
DEEPER THAN IT APPEARS.  TURN AROUND...DON'T DROWN!

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS AND UPDATES.


&&

OHC085-160930-
/O.CAN.KCLE.FL.W.0131.000000T0000Z-111016T1144Z/
/PNVO1.1.ER.111015T1600Z.111015T2230Z.000000T0000Z.NO/
500 AM EDT SUN OCT 16 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE GRAND RIVER AT PAINESVILLE.
* AT  4:30 AM SUNDAY THE STAGE WAS 7.4 FEET. 
* FLOOD STAGE IS 8.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO SLOWLY FALL.
* AT 8.0 FEET...WATER LEVELS WILL OVERRUN THE BANKS ALONG THE 
  METROPARK SOUTH OF PAINESVILLE. VROOMAN ROAD WILL BE THREATENED. 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Oct 15, 1:03 PM EDT, 21 minutes earlier.

Area forecast discussion, Oct 15, 1:03 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
103 PM EDT SAT OCT 15 2011

.SYNOPSIS...
SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE AREA
TODAY. HIGH PRESSURE WILL BRIEFLY BUILD OVER THE REGION FROM THE
SOUTH TONIGHT. A COLD FRONT WILL MOVE SOUTHEAST ACROSS THE
FORECAST AREA ON SUNDAY. A STRONGER STORM SYSTEM IS EXPECTED TO
MOVE THROUGH THE OHIO VALLEY TUESDAY AND INTO PENNSYLVANIA
WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
STARTING TO SEE SOME LIGHTNING OVER LAKE COUNTY. THIS MAKES SENSE
AS LAPSE RATES ARE AS STEEP AS THEY ARE GOING TO GET. PRECIP
APPEARS TO BE MOVING SO HOPEFULLY FLOODING WILL NOT BE A PROBLEM.
TEMPS ALOFT SHOULD BEGIN TO SLOWLY MODERATE THIS AFTERNOON SO
HOPEFULLY PRECIP WILL ALSO BEGIN TO LOSE SOME INTENSITY. NOT
SEEING VERY BIG PRESSURE FALLS OR RISES TODAY. THAT IS PROBABLY
THE MAIN REASON WHY WINDS HAVEN'T BEEN TOO BAD SO FAR. PEAK GUSTS
MOST AREAS IN THE MID 30 MPH RANGE. WILL LEAVE WIND HEADLINES GO
AS IS BUT EXPECT MOST IF NOT THE ENTIRE THING WILL BE CANCELLED
WITH THE AFTERNOON PACKAGE. TWEAKED CLOUDS AND LOWER TEMPS SOME IN
THE EAST.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
THIS PORTION OF THE FORECAST IS TRICKY AFTER TONIGHT. SOME LINGERING
LAKE EFFECT SHOWERS TONIGHT. FOR SUNDAY ANOTHER FRONT MOVES THROUGH.
THE MODELS ARE NOT IN AGREEMENT WHAT WILL HAPPEN. TRIED TO STAY
CLOSE TO THE PREVIOUS FORECAST. DRY MONDAY. TUESDAY IS TOUGH AS THE
MODELS SEEM TOO SLOW IN BRING UP SOME SHOWERS AS THE LOW MOVES UP
THROUGH THE OHIO VALLEY AND INTO PENNSYLVANIA. GENERALLY KEPT CHANCE
POPS UNTIL THE TRACK OF THE LOW BECOMES MORE CERTAIN. WENT CLOSE TO
GRIDDED MOS FOR TEMPERATURE GUIDANCE.

&&

.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
GFS AND ECMWF SIMILAR WITH UPPER TROUGH DIGGING WELL SOUTH TO THE
LOWER MISSISSIPPI VALLEY WITH SFC LOW DEVELOPING IN THE SOUTHEAST
STATES AND MOVING NORTH THROUGH TUESDAY AND WEDNESDAY. CONTINUED
WITH THE HIGH CHC POPS ON WEDNESDAY AND WED NIGHT...THEN DIMINISH
POPS ACROSS MUCH OF THE AREA THROUGH THE END OF THE WEEK WITH MAINLY
LAKESHORE AREAS OF NE OH AND NW PA ONLY LOCATIONS SEEING PROLONGED
BETTER CHANCES FOR LAKE EFFECT SHOWERS. WITH THICKNESS DROPPING AOB
540 OVER THE REGION WITH THE UPPER TROUGH TEMPS WILL AGAIN RANGE
WELL BELOW NORMAL. MADE LITTLE CHANGES TO TEMPS AS PREVIOUS FORECAST
ALREADY KEEPING TEMPS A BIT BELOW LATEST GUIDANCE VALUES. LOW TEMPS
IN THE EXTENDED EXPECTED TO DROP TO THE UPPER 30S...BUT ONLY A FEW
DEGREES WOULD INTRODUCE POTENTIAL FOR AT LEAST FROST CONDITIONS.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
LAKE EFFECT SHRA AND AREAS OF MVFR OVER NE OH AND NW PA WILL RECEDE
OFF TO THE NE THROUGH EARLY EVENING. WINDS GUSTING TO AROUND 35
KNOTS WILL DIMINISH DURING THE EVENING. DRIER AIR ARRIVING WITH SW
WINDS WILL KEEP VFR PREVAILING OVERNIGHT AND INTO EARLY SUN MORNING
AS LOWER CLOUDS REMAIN SCATTERED EXCEPT MAYBE AT ERI WHERE BKN MAY
PREVAIL. MID LEVEL CLOUDS WILL BE ON THE INCREASE LATE TONIGHT AND
SUN IN RESPONSE TO ANOTHER COLD FRONT THAT WILL CROSS THE AREA LATER
SUN. SOME SCT SHRA MAY BEGIN TO DEVELOP NEAR LAKE ERIE TOWARD 18Z AS
THE FRONT MOVES CLOSE.

OUTLOOK...NON-VFR LIKELY SUNDAY...SUNDAY NIGHT...AND AGAIN TUESDAY
THROUGH THURSDAY.

&&

.MARINE...
LOW PRESSURE WELL NORTH OF THE LAKE IN ONTARIO THIS MORNING...BUT
GRADIENT WILL BE STRONG AND MOST MODELS SHOWING WINDS 30-40 KNOTS
EASILY ABLE TO MIX DOWN TO THE LAKE TODAY. NO CHANGES TO HEADLINES
AS GALE FORCE WINDS WILL PERSIST TODAY AND THROUGH MUCH OF TONIGHT.
GALES WILL DIMINISH ACROSS THE WESTERN HALF OF THE LAKE EARLIER
TONIGHT. ANOTHER COLD FRONT WILL MOVE ACROSS THE LAKE SUNDAY KEEPING
WINDS AND WAVES HIGHER. WINDS WILL DIMINISH SLIGHTLY ON MONDAY AND
MONDAY NIGHT. A LOW PRESSURE THAT IS EXPECTED TO DEVELOP OVER THE
SOUTHEAST STATES WILL MOVE NORTH TOWARD NEW YORK STATE DURING THE
SECOND HALF OF NEXT WEEK. THIS WILL CAUSE WINDS AND WAVES TO PICK UP
AGAIN. SMALL CRAFT CONDITIONS WILL BE POSSIBLE AGAIN BETWEEN WED AND
THU OF THIS WEEK.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...WIND ADVISORY UNTIL 10 PM EDT THIS EVENING FOR OHZ010>014-089.
     WIND ADVISORY UNTIL 6 PM EDT THIS EVENING FOR OHZ003-006>009-
     017>019-027>030-036-037-047.
PA...WIND ADVISORY UNTIL 10 PM EDT THIS EVENING FOR PAZ001>003.
MARINE...GALE WARNING UNTIL 5 AM EDT SUNDAY FOR LEZ061-146>149-166>169.
     LOW WATER ADVISORY UNTIL 8 PM EDT THIS EVENING FOR LEZ142-143-
     162-163.
     GALE WARNING UNTIL MIDNIGHT EDT TONIGHT FOR LEZ142>145-162>165.

&&

SYNOPSIS...KIELTYKA
NEAR TERM...KUBINA
SHORT TERM...KIELTYKA
LONG TERM...ABE
AVIATION...ADAMS
MARINE...ABE
Hazardous weather outlook, Oct 15, 4:39 AM EDT, 8 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
439 AM EDT SAT OCT 15 2011

OHZ010>014-089-PAZ001>003-160845-
LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE-
NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
439 AM EDT SAT OCT 15 2011

...WIND ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

LOCALLY HEAVY RAINFALL MAY OCCUR THIS MORNING MAINLY OVER
ASHTABULA AND ERIE COUNTY PENNSYLVANIA. UP TO AN INCH AND A HALF
OF RAIN IS POSSIBLE AT A FEW LOCATIONS THROUGH NOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-146>149-166>169-160845-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
439 AM EDT SAT OCT 15 2011

...GALE WARNING IN EFFECT UNTIL 5 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ020>023-031>033-038-160845-
MEDINA-SUMMIT-PORTAGE-TRUMBULL-WAYNE-STARK-MAHONING-HOLMES-
439 AM EDT SAT OCT 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO.

.DAY ONE...TODAY AND TONIGHT.

WINDS MAY GUST UP TO 40 MPH TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ003-006>009-017>019-027>030-036-037-047-160845-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-HANCOCK-SENECA-HURON-WYANDOT-
CRAWFORD-RICHLAND-ASHLAND-MARION-MORROW-KNOX-
439 AM EDT SAT OCT 15 2011

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND
NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ144-145-164-165-160845-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
439 AM EDT SAT OCT 15 2011

...GALE WARNING IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ142-143-162-163-160845-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
439 AM EDT SAT OCT 15 2011

...GALE WARNING IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...LOW WATER ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LOW WATER ADVISORY.
   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

River Flood Warnings in Ohio, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.